Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 28, 2020, 3:25 AM CST for 16 counties in Texas; Lea County, New Mexico. It took effect at Jan 28, 2020, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 3:25 AM CST (09:25 UTC)
- In effect from
- Jan 28, 2020, 6:00 AM CST
- Expired
- Jan 28, 2020, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 103 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS74 KMAF 280925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 325 AM CST Tue Jan 28 2020 NMZ029-033-034-TXZ045-050-059>062-067>069-075-082-274-277-278- 290000- /O.NEW.KMAF.WI.Y.0005.200128T1200Z-200129T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Pecos- Terrell-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, Rankin, Fort Stockton, Dryden, Sanderson, Pecos, Fort Davis, and Alpine 325 AM CST Tue Jan 28 2020 /225 AM MST Tue Jan 28 2020/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lea County in southeast New Mexico, most of the Permian Basin, the Davis Mountains, and Lower Trans Pecos. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Visibility may be reduced due to blowing dust near plowed fields or construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
354 WWUS74 KMAF 290018 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 618 PM CST Tue Jan 28 2020 NMZ029-033-034-TXZ045-050-059>062-067>069-075-082-274-277-278- 290130- /O.EXP.KMAF.WI.Y.0005.000000T0000Z-200129T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Pecos- Terrell-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, Rankin, Fort Stockton, Dryden, Sanderson, Pecos, Fort Davis, and Alpine 618 PM CST Tue Jan 28 2020 /518 PM MST Tue Jan 28 2020/ ...WIND ADVISORY HAS EXPIRED... Winds have started to decrease across the area, and will continue to decrease through this evening. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:43 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 27, 10:43 PM CST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1043 PM CST Mon Jan 27 2020 .DISCUSSION... && .AVIATION... Showers moving out of the area so have taken them out of the TAFs. Windy conditions will be possible overnight with the upper trough passing and will increase tomorrow out of the NW as a front moves through. VFR. && .PREV DISCUSSION... /issued 1016 PM CST Mon Jan 27 2020/ UPDATE... Updated forecast to allow the High Wind Warning and Wind Advisories to expire. DISCUSSION... Winds have dropped below wind warning and wind advisory criteria and are expected to remain below criteria so have allowed the High Wind Warning and Wind Advisory to expire. PREV DISCUSSION... /issued 257 PM CST Mon Jan 27 2020/ DISCUSSION... An upper level trough is bringing strong winds to the Guadalupe Mountains this afternoon that will continue for a few more hours before diminishing. This trough could also bring a few high based showers to southeastern New Mexico before moving east overnight. A cold front moves through the region tonight bringing windy conditions that will border on advisory level Tuesday for the Permian Basin. Surface high pressure settling in behind the front will bring cooler though still seasonal temperatures Tuesday and Wednesday. A second upper trough then digs into the southern Rockies Wednesday night bringing a chance for wintry precipitation. Models diverge on the path and strength of this system which will be critical in determining precipitation type/amount/quantity. The GFS and NAM have a more northerly track with higher QPF amounts while the other models are taking most of the lift farther south with lower QPF and a mostly rain precip type. A strengthening jet on the southern periphery of the trough may prevent it from sagging too far south and the GFS/NAM may be more realistic favoring highest precip chances from the Guadalupe Mountains and southeast New Mexico east across the northern Permian Basin. A more southerly solution would favor precip along and south of I-10. Did not commit to precip type at present but rain changing to snow would be expected on precip north of I-20 with accumulations possible from the Guadalupe Mountains to Andrews and Seminole. Lowered highs several degrees Thursday due to cloud cover and precip but cannot yet put too much detail into this as precip, and especially snow accumulation, will have a big impact on this. Precipitation ends Thursday night with clearing skies and warming temperatures into the weekend and early next week. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 44 54 30 56 / 10 10 0 0 Carlsbad 40 57 28 59 / 0 0 0 0 Dryden 46 63 35 63 / 30 0 0 0 Fort Stockton 44 57 34 61 / 20 0 0 0 Guadalupe Pass 34 47 33 52 / 0 0 0 0 Hobbs 38 54 28 56 / 10 0 0 0 Marfa 33 54 25 59 / 20 0 0 0 Midland Intl Airport 43 57 31 58 / 10 0 0 0 Odessa 43 57 32 58 / 10 0 0 0 Wink 42 59 29 61 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jan 27, 10:18 PM CST, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1018 PM CST Mon Jan 27 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290430- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1018 PM CST Mon Jan 27 2020 /918 PM MST Mon Jan 27 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for accumulating snows Thursday from southeastern New Mexico to the northwestern Permian Basin. Slick road conditions will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.